Feb 3, 2002
My brother has had a problem with a white patch on the side of his tongue. He has been to two doctors and they thinks it is a yeast infection or thrush. Both times he has been treated with antibotics but the spot is still there.Could they be treating him for the wrong thing and what else could it be.
Response from Dr. Feinberg
Fromyour description this sounds more like oral hairy leukoplakia to me than thrush. The antifungals used for thrush will not help OHL, but OHL will respond to medications for herpesviruses, such as acyclovir, valacyclovir or famciclovir.
Confusion and Personality Change
INCUBATION PERIOD OF SYPHILIS
- Hiv-negative Aids
- Can I Get Gonorrhea And Hiv At The Same Time?
- If You Are Hiv Positive Are You Able To Get Disability Benefits?
- How Long Do It Take To Raise Our Cd4 Count?
- What Physical Effects Does Hiv Have On A Person?
- Can You Get Hiv If A Nurse Does Not Use Gloves When She Takes Your Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.